Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 104, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2004, 9:41 PM EST for White County, Indiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 9:41 PM EST (02:41 UTC)
- Expired
- Jun 10, 2004, 10:45 PM EST
- In force
- 64 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County White County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:55 PM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS53 KIWX 110241
SVRIWX
INC181-110345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EST THU JUN 10 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN INDIANA
* UNTIL 1045 PM EST
* AT 941 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 12 MILES WEST OF
WOLCOTT TO 14 MILES SOUTHWEST OF WOLCOTT TO 25 MILES SOUTHWEST OF
BROOKSTON...MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
WOLCOTT
REYNOLDS
CHALMERS
MONON
BROOKSTON
MONTICELLO
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS
SEEK SHELTER IMMEDIATELY
A TORNADO WATCH REMAINS IN EFFECT. SEVERE STORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF YOU ARE IN THE PATH
OF THIS STORM...SEEK SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4081 8711 4060 8712 4054 8703 4064 8661
4091 8660 4093 8696
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:46 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 5:46 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 546 PM EST THU JUN 10 2004 .AVIATION... SURFACE FRONT JUST TO THE NORTH OF SBN AND FWA AT 22Z WILL SLIP SOUTH THIS EVENING BUT WILL REMAIN NEARBY FOR MUCH OF THE PERIOD. BEST CHANCES FOR RAIN AND SUB-VFR CONDITIONS WILL BE 06Z-15Z AS LOW LEVEL JET PUMPS PLENTIFUL MOISTURE INTO THE AREA AND WE WILL SIT BENEATH THE RIGHT ENTRANCE REGION OF THE UPPER JET. ALSO...500MB SHORTWAVE STILL ON SCHEDULE TO ENTER NORTHWEST INDIANA AROUND 12Z AND BE EAST OF THE TERMINALS BY 18Z. CONDITIONS WILL IMPROVE LATE FRIDAY MORNING INTO THE AFTERNOON AS THE SHORTWAVE MOVES EAST AND MOISTURE LESSENS. && .SHORT TERM... HEAVY RAIN WILL BE THE MAIN ISSUE TONIGHT. AN EAST-WEST COLD FRONT ALONG THE MICHIGAN BORDER WILL SINK SLOWLY SOUTH TONIGHT INTO FRIDAY MORNING...THEN MOVE JUST SOUTH OF THE CWFA FRIDAY AFTERNOON. MOISTURE WILL BE PLENTIFUL ALONG THIS FRONT AS LOW LEVEL JET PUMPS HIGH HUMIDITY NORTH INTO THE FRONTAL ZONE OVERNIGHT. ISENTROPIC LIFT WILL CONTRIBUTE AS WELL...PEAKING AROUND MIDNIGHT. A SHORTWAVE TROF WILL REACH THE IL/IN BORDER BY 12Z FRIDAY. THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON OVER MISSOURI AND CENTRAL ILLINOIS AND WILL BE HEADING NORTHEAST INTO THE IWX CWFA THIS EVENING. ALL THIS ADDS UP TO WIDESPREAD SHOWERS AND THUNDERSTORMS HERE TONIGHT INTO EARLY FRIDAY MORNING. FLOOD GUIDANCE NUMBERS ARE STILL RATHER HIGH MOST PLACES...24 HOUR RAINFALL TOTALS AT 8AM WERE GENERALLY UNDER AN INCH...AND RAINFALL TOTALS SINCE 8AM HAVE ALSO BEEN RELATIVELY LIGHT AS RAINFALL IN ILLINOIS HAS HAD A HARD TIME MAKING EASTWARD PROGRESS /THOUGH THERE WAS A BAND OF SHOWERS IN OUR MICHIGAN COUNTIES THIS MORNING THAT MAY HAVE DROPPED HALF AN INCH OR SO/. HPC IS EXPECTING ONLY ISOLATED FLOOD PROBLEMS. THUS WILL HOLD OFF ON ISSUING A FLOOD WATCH FOR NOW. HOWEVER...HEAVY RAIN IS LIKELY SO THE SITUATION WILL HAVE TO BE MONITORED CLOSELY...ESPECIALLY NORTH OF U.S. 30. SHOWER COVERAGE EXPECTED TO LESSEN FRIDAY AS 500MB SHORTWAVE TROF MOVES OFF TO THE EAST AND FRONT SINKS SOUTH. COULD BE QUITE A TEMPERATURE DIFFERENCE AS THE NORTHEAST IS IN THE COOL AIR WHILE THE SOUTHWEST CORNER MAY GET INTO A MUCH WARMER AIR MASS IF THE WESTERN PART OF THE SURFACE FRONT CAN EDGE BACK NORTH ENOUGH...AS IS CURRENTLY INDICATED. && .LONG TERM... FRIDAY NIGHT THROUGH THURSDAY FRONTAL BOUNDARY WILL BE NEAR OR ACROSS CWA INTO WEEKEND BUT WITH LOWER CHC POPS FRIDAY NIGHT AND SATURDAY AS SHORTWAVE RIDGE MOVES ACROSS REGION. FRONT SHOULD BE PUSHED FAR ENOUGH NORTH SATURDAY NIGHT TO REMOVE MENTION OF SHOWERS. CHANCE POPS AGAIN ON SUNDAY THEN AS MORE SIGNIFICANT SHORTWAVE MOVES IN SUNDAY NIGHT INTO MONDAY WILL HAVE HIGHER CHC POPS AS FRONT IS PULLED SOUTH ACROSS CWA. WILL STILL FORECAST FRONT TO CLEAR CWA BY MONDAY NIGHT DESPITE GFS WANTING TO HOLD UP PROGRESS AND BRING SHORTWAVE AND STRONG SURFACE LOW ACROSS CWA DURING DAY TUE. THIS IS A BIG CHANGE FROM PREVIOUS RUNS AND WILL NOT JUMP ON POPS THIS FAR OUT. OTHERWISE UPPER TROF IN THE NE US WILL BRING NW FLOW AND SEASONABLE TEMPS INTO MID WEEK. MAY BE HARD TO TIME WEAK IMPULSES IN THE NW FLOW TO PRODUCE ISOLATED TSTMS ESPECIALLY WED BUT FOR NOW WILL KEEP DRY FORECAST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
Hazardous weather outlook, Jun 10, 12:38 PM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1238 PM EST THU JUN 10 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111015- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 1238 PM EST THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS AFTERNOON...WITH RAINFALL AMOUNTS OF A QUARTER TO HALF INCH EXPECTED...THOUGH LOCALLY HEAVIER TOTALS WILL BE POSSIBLE WITH THUNDERSTORMS. THERE IS A SLIGHT RISK OF A SEVERE STORM LATE THIS AFTERNOON AND THIS EVENING SOUTHWEST OF A LINE FROM KNOX...TO ROCHESTER...TO MARION. MORE SHOWERS AND STORMS ARE FORECAST FOR TONIGHT...WITH RAINFALL AMOUNTS OF HALF AN INCH SOUTH OF ROUTE 30 AND AROUND AN INCH NORTH OF ROUTE 30 POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE FRIDAY...ALONG WITH THE POTENTIAL FOR SOME LOCALIZED FLOODING. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY THROUGH MONDAY WITH THE BEST CHANCE FOR SEVERE WEATHER SUNDAY AFTERNOON AND SUNDAY EVENING WITH THE PASSAGE OF A COLD FRONT. STORMS SUNDAY AFTERNOON AND EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:31 AM EST | Flash Flood Warning | IWX | Cass, Miami | 119 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.